Need to know if anyone has had serious side effects the first time taking Prozac or an allergic reaction?
I have had skipping heart beats, rapid pulse on Prozac as well as other SSRI's and SNRI's. Never had any OTHER serious side effects on it except for the heart which was enough for me. You may need to to adjust your doseage or consider paxil which is less of a problem with the heart pounding.
Started with feeling peculiar like I wanted to cry all the time for 2 weeks followed by hypermania and delusions for 2.5 weeks. Dreams were incorporated as real memories then it dumped me in a pit of anxiety and suicidal ideation that lasted till the next one (SSRI) gave me constant anxiety attacks and the third one where I was going to be sectioned under the mental health act due to insane panic attacks/agoraphobia.
You have to give this med time..I had bad anxiety attacks when I first took it..but I figured I couldn't feel any worse then what I was feeling..into my 6th week I started to feel the depression and anxiety lift
.I'm 4 months into this med and I feel great! I'm on 80mg prozac a day
With many ssrI and maoi, heart palpitations can be common, and exexaggerated greatly with stimulant usage such as caffeine.
Allergic reactions are less common, though I do not feel comfortable providing a reliable comment on that.
My best advice would be to swap meds. With me, and I'm sure many others, finding the right medicine, specifically with anti depressants is a game of trial and error, very tedious and frustrating at times but when you find the right med/s, it's worth it.
I wish you the best of luck
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 18 Jun 2018 • 4 answers
Updated 9 Sep 2016 • 2 answers
Updated 14 Mar 2016 • 2 answers
Updated 27 Jun 2018 • 1 answer
Updated 4 Nov 2018 • 2 answers